Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 2, 2010, 8:15 PM CDT for Crawford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 3, 2010, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, KS
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289
WGUS53 KSGF 030115
FFWSGF
KSC037-030700-
/O.NEW.KSGF.FF.W.0050.100603T0115Z-100603T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 200 AM CDT.
* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EASTERN
AND SOUTHERN CRAWFORD COUNTY. THESE STORMS ARE NEARLY
STATIONARY...THEREFORE...RAINFALL AMOUNTS COULD RANGE FROM ONE
TO FOUR INCHES. THIS HEAVY RAIN WILL IMPACT COW CREEK...MOST
LIKELY LEADING TO SOME FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3742 9509 3751 9496 3757 9478 3758 9462
3733 9462 3733 9500 3734 9508
$$
CRAMER1 follow-up statement
766
WGUS73 KSGF 030653
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CDT THU JUN 3 2010
KSC037-030701-
/O.EXP.KSGF.FF.W.0050.000000T0000Z-100603T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-
153 AM CDT THU JUN 3 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR SOUTHERN
CRAWFORD COUNTY...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING.
SIGNIFICANT RAINFALL HAS ENDED ACROSS THE WARNED
AREA...HOWEVER...RUNOFF WILL CONTINUE TO AFFECT
CREEKS...STREAMS...AND LOW WATER CROSSINGS. IF YOU OBSERVE
FLOODING...DO NOT DRIVE THROUGH IT. TURN AROUND AND FIND AN
ALTERNATE ROUTE.
LAT...LON 3742 9509 3751 9496 3757 9478 3758 9462
3733 9462 3733 9500 3734 9508
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:31 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 2, 6:31 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 631 PM CDT WED JUN 2 2010 ...UPDATE TO AVIATION... .UPDATE... MESOSCALE CONVECTIVE DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI OVER THE NEXT COUPLE OF HOURS. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. A VERY UNSTABLE AIRMASS HAS EVOLVED ACROSS THE REGION IN RESPONSE TO SURFACE TEMPERATURES WARMING INTO THE UPPER 80S...ALONG WITH DEW POINTS RANGING FROM THE MID TO UPPER 60S. MIXED LAYER CAPES HAVE INCREASED TO AROUND 3500-4000 J/KG. WIND SHEAR IS QUITE MODEST AS 0-3 KM SHEAR VECTORS ANALYZED BY THE RUC ARE SHOWING 15-20 KTS...THEREFORE SOME STORM ORGANIZATION IS LIKELY. GIVEN THE SLOW MOVING SOUTHWEST TO NORTHEAST FRONTAL SYSTEM...TRAINING OF STORMS IS ALSO POSSIBLE...WHICH COULD LEAD TO A RISK FOR FLASH FLOODING. CRAMER && .DISCUSSION... MAIN FOCUS FOR THIS FORECAST PACKAGE WILL BE WITH CONVECTIVE PRECIPITATION AND SEVERE POTENTIAL. CURRENTLY...STRONG/SEVERE STORMS FIRING ALONG AND AHEAD OF OUTFLOW BOUNDARY FROM MORNING MCS ACROSS EXTREME SOUTHEAST PORTION OF THE CWA. SURFACE FRONT STILL TO THE NORTHWEST OF THE AREA FROM NEAR WICHITA TO JUST SOUTHEAST OF KANSAS CITY. MLCAPES OF 3500-4000 J/KG HAVE DEVELOPED ALONG AND AHEAD OF OUTFLOW BOUNDARY AND 2000-3000 J/KG AHEAD OF THE SURFACE FRONT. MUCH OF THE AREA OVER CENTRAL MISSOURI REMAINS CAPPED FROM THE EARLIER MORNING CONVECTION. 0-6KM BULK SHEAR NOT OVERLY IMPRESSIVE WITH <30KTS AND WITH WBZ VALUES ON THE HIGH END WOULD EXPECT THE MAIN SEVERE RISK TO BE WITH DAMAGING WIND AND A LIMITED RISK OF LARGE HAIL. FORECAST... CONVECTION HAS YET TO DEVELOP ALONG THE SURFACE FRONT BUT BELIEVE THIS WILL EVENTUALLY OCCUR AS ADDITIONAL SHORTWAVE ENERGY MOVES IN FROM THE WEST THIS EVENING. HIGHEST POPS WILL LIKELY BE ACROSS THE NORTHWEST CWA AS BOUNDARY SHIFTS SOUTHEAST INTO THE AREA TONIGHT. SEVERE THREAT WILL LIKELY DIMINISH LATER IN THE EVENING AS INSTABILITY DECREASES AND SHEAR REMAINS RATHER WEAK. SURFACE BOUNDARY WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE CWA ON THURSDAY WITH THE MAJORITY OF CONVECTION EXPECTED OVER THE SOUTHEAST HALF OF THE CWA DURING THE DAY. WARM AIR WILL BEGIN TO WORK BACK INTO THE AREA FROM THE SOUTHWEST ON FRIDAY WITH 850 TEMPERATURES RISING BACK ABOVE 20 DEG C BY THE LATE AFTERNOON. WILL LIKELY SEE TEMPERATURES REACH THE LOW TO MID 90S OVER SOUTHWEST CORNER OF CWA AND AROUND 90 ELSEWHERE ON FRIDAY WITH LOW TO MID 90S EVERYWHERE BY SATURDAY. MAIN CONVECTION THROUGH SATURDAY SHOULD REMAIN NORTH OF THE CWA BUT COULD SEE MORE CONVECTION SHIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT...ESPECIALLY IN THE EASTERN CWA WITH FRONTAL BOUNDARY DRIFTING BACK INTO THE AREA AND NORTHWEST FLOW ALOFT BRINGING POTENTIAL OF MCS INTO THE REGION. THIS TREND WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WORK WEEK WITH NORTHWEST FLOW CONTINUING ALOFT. LINDENBERG && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING COLD FRONT OVER PORTIONS OF FAR WEST CENTRAL MISSOURI INTO CENTRAL MISSOURI LATE THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO SLOWLY PUSH TO THE SOUTH THIS EVENING AND TOWARDS THE TAF SITES. HAVE INCLUDED A TEMPO GROUP AT ALL THREE TAF SITES TO ACCOUNT FOR WHEN THE THUNDERSTORM ACTIVITY IS EXPECTED TO AFFECT THE TAF SITES. THE FRONT WILL STALL ACROSS THE AREA TONIGHT AND COULD SEE LINGER SHOWERS AND THUNDERSTORMS INTO THURSDAY MORNING ACROSS SOUTHERN MISSOURI. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITHIN THIS ACTIVITY WITH STRONG WINDS AND VERY LARGE HAIL THE MAIN HAZARDOUS EXPECTED. BRIEF PERIODS OF MVFR AND POSSIBLY IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY OF THE THUNDERSTORM ACTIVITY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 2, 7:10 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT WED JUN 2 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 710 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH. ELEVATED HAIL RISK FOR HAIL TO THE SIZE OF GOLF BALLS. ELEVATED LIGHTNING RISK. LIMITED FLASH FLOODING RISK. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST KANSAS INTO CENTRAL MISSOURI AHEAD OF AN ADVANCING COLD FRONT. THIS ACTIVITY IS EXPECTED TO CONTINUE TO SLOWLY PUSH SOUTHEAST THIS EVENING ACROSS THE AREA. A VERY UNSTABLE AIRMASS AND ENOUGH SHEAR WILL BE IN PLACE TO PRODUCE AN ELEVATED RISK FOR SEVERE WEATHER WITH HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH THE MAIN THREATS. THE MOVEMENT OF THE THUNDERSTORM ACTIVITY WILL BE VERY SLOW AND THEY MAY ALSO TEND TO TRACK OVER THE SAME LOCATIONS...WHICH WILL LEAD TO A RISK FOR FLASH FLOODING WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHERN MISSOURI ON THURSDAY. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE THE MAIN THREATS. SLIGHT CHANCES FOR THUNDERSTORMS CONTINUE INTO EARLY NEXT WEEK AS A FRONT REMAINS NEAR THE OUTLOOK AREA. THUNDERSTORMS MAY OCCUR IN THE HEAT OF THE DAY DURING THE AFTERNOON. ADDITIONAL ACTIVITY WILL THEN BE POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS AS CLUSTERS OF THUNDERSTORMS TRACK SOUTHEAST OUT OF THE CENTRAL PLAINS. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE THIS WEEKEND ACROSS PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF SOUTHEAST KANSAS INTO CENTRAL MISSOURI EARLY THIS EVENING...THEN MAY BE NEEDED ACROSS THE REST OF THE AREA LATER THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Jun 2, 6:57 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 NE LIBERAL 37.59N 94.48W
06/02/2010 E2.75 INCH BARTON MO TRAINED SPOTTER
&&
RKARDELLSpecial weather statement, Jun 2, 7:15 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT WED JUN 2 2010 MOZ058-030045- MARIES MO- 715 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN MARIES COUNTY UNTIL 745 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BRINKTOWN...OR 17 MILES NORTHEAST OF WAYNESVILLE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRINKTOWN AND VIENNA. PEOPLE IN SOUTHWESTERN MARIES COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. KARDELL
Local storm report, Jun 2, 7:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 3 SSE LIBERAL 37.52N 94.50W
06/02/2010 E2.00 INCH BARTON MO TRAINED SPOTTER
&&
RKARDELLLocal storm report, Jun 2, 7:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 1 E MINDENMINES 37.47N 94.57W
06/02/2010 E1.75 INCH BARTON MO PUBLIC
&&
RKARDELLSpecial weather statement, Jun 2, 7:42 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 742 PM CDT WED JUN 2 2010 MOZ057-058-030115- MARIES MO-MILLER MO- 742 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR MARIES AND MILLER COUNTIES UNTIL 815 PM CDT... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BRUMLEY...OR 13 MILES SOUTHEAST OF OSAGE BEACH...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL... AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRINKTOWN...BRUMLEY...IBERIA...KAISER... ULMAN...VICHY AND VIENNA. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE OZARKS STATE PARK AND LAKE OF THE OZARKS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. KARDELL
Local storm report, Jun 2, 8:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL PITTSBURG 37.41N 94.70W
06/02/2010 E1.00 INCH CRAWFORD KS PUBLIC
&&
RKARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 63 min |
| Jun 2, 8:03 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 57 min |
| Jun 2, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 86 min |
| Jun 2, 8:38 PM CDT | Tornado Warning | SGF | Cherokee | 55 min |
| Jun 2, 9:07 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Jun 2, 10:03 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 57 min |
| Jun 2, 11:55 PM CDT | Areal Flood Warning | SGF | Crawford | 10 hr |
| Jun 3, 3:02 AM CDT | Areal Flood Warning | SGF | Cherokee | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.